MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / SMART PORT; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / SMART PORT; PORT & CATHETER, IMPLANTED
Catalog Number H787CT75STSA0
Medical Device Problem Code Aspiration Issue (2883)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation into this reported event is on-going.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported by distributor in (b)(6), hospital has a surgeon who is having issues with the smart port.After being implanted the right side placement catheters tend to curve.The curve created sometimes causes the tip to rest against the wall of the ivc, affecting aspiration.In this one case, the physician opted to have the port/catheter removed and replaced.The patient's condition is reported as "stable." the used device has been discarded.
 
Additional Manufacturer Narrative
In lieu of a reported lot number, a ship history report (shr) was generated for item number (h787ct75stsa0) in order to determine the last three lots shipped to the reporting hospital in the six months prior to the procedure date.The three lots obtained through the shr were (5254793, 5272511 and 5254792).The device history records for the lots obtained through the ship history report (packaging lots) were reviewed.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the smartport product family and the failure mode "catheter malposition." no adverse trend was indicated.The initial mdr report was sent based on information that the port was removed due to the tubing issue (malpositioned).Subsequent information from the end user revealed that port was not removed, the catheter tubing was just re-positioned.Angiodynamics has since deemed this to have been a non-reportable event.Angiodynamics medical affairs staff were consulted regarding this complaint event.They were also forwarded x-ray images for review.No definitive root cause could be determined.Medical affairs created a list of additional questions/images for the hospital which was forwarded to them through the distributor (in australia).There has been no response from the hospital.(b)(4).

Brand Name
ANGIODYNAMICS / SMART PORT
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7624535
Report Number1317056-2018-00118
Device Sequence Number13798857
Product Code LJT
UDI-Device IdentifierH787CT75STSA0
UDI-PublicH787CT75STSA0
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberH787CT75STSA0
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date06/21/2018
Supplement Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1